Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 22, 2018, 12:18 PM CST for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2018, 12:18 PM CST (18:18 UTC)
- Expired
- Jan 22, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -255 m²/s²
- 0-3 km storm-relative helicity
- -214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS74 KMEG 221818 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1218 PM CST Mon Jan 22 2018 ...WINDY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-230000- /O.NEW.KMEG.WI.Y.0001.180122T1818Z-180123T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Dunklin-Pemiscot-Lake- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, Caruthersville, and Tiptonville 1218 PM CST Mon Jan 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * WINDS...Southwest winds 20 to 25 MPH with gusts to 35 mph. * TIMING...Until 6 pm CST this evening. * IMPACTS...Secure loose objects. High profile vehicles and other interests affected by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SJM
1 follow-up statement
997 WWUS74 KMEG 222358 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 558 PM CST Mon Jan 22 2018 ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-230100- /O.EXP.KMEG.WI.Y.0001.000000T0000Z-180123T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Dunklin-Pemiscot-Lake- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, Kennett, Caruthersville, and Tiptonville 558 PM CST Mon Jan 22 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... West-southwest winds have diminished to 10-20 mph and will continue a downward trend throughout the evening hours. Gusty conditions will persist, but wind speeds will remain well below advisory criteria. Thus, the Wind Advisory will expire as scheduled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:27 AM CST, 51 minutes earlier.
Area forecast discussion, Jan 22, 11:27 AM CST, 51 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1127 AM CST Mon Jan 22 2018 .DISCUSSION... Updated for 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 1005 AM CST Mon Jan 22 2018/ DISCUSSION... Line of showers and a few thunderstorms is quickly exiting region with clearing skies across much of the Mid-South. Breezy conditions will develop in the wake of this system with mild temperatures this afternoon. Will be monitoring for a possible wind advisory across east AR and MO Bootheel as winds gust over 30 mph this afternoon. SJM && .PREV DISCUSSION... /issued 323 AM CST Mon Jan 22 2018/ A loosely organized line of showers and thunderstorms is moving quickly across the Midsouth. Movement is toward the East at around 35 mph. Observations across central and East Arkansas have reported sustained wind speeds generally 15 to 25 mph with gusts around 25 mph...although Little Rock did report a 53mph gust. Storms are moving into a less favorable environment and also outrunning their upper level support so a gradual weakening trend is expected as the line moves across the Midsouth. We do not expect to see wind gusts over about 35 mph wth sustained speeds 25 mph or less. The line should move into the Memphis Metropolitan area around 4:30 this morning...hopefully rain will end before the morning rush hour. The line should move into Middle Tennessee and North Alabama around 8-9 am. Rainfall totals will likely range from around one quarter to three quarters of an inch. We should have a fairly uneventful work week ahead as far as the weather is concerned. Temperatures will be seasonably warm today, in the 60s with highs mainly in the 50s tomorrow through Friday. No rain is expected until late Friday at the earliest. Saturday looks wet as a cold front moves across the region. Highs will approach 60 degrees ahead of the front with highs in the 40s Sunday. 30 && .AVIATION... /18z TAFs/ VFR expected through most of the period...with moderate to high confidence that an expected stratocumulus deck will slowly lower to MVFR at both JBR and MKL. Not as confident at MEM. Winds will be a concern with a south or southwest direction and speeds of 12-18kts with 22-28kt gusts. Winds will diminish and veer late. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jan 22, 6:39 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 639 AM CST Mon Jan 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 639 AM CST Mon Jan 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:44 AM CST | Special Weather Statement | MEG | Craighead, Cross, Greene, Poinsett | 31 min |
| Jan 22, 3:15 AM CST | Special Weather Statement | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 45 min |
| Jan 22, 3:45 AM CST | Special Weather Statement | MEG | Crittenden, Mississippi, St. Francis | 45 min |
Nearby
Wind Advisories in Arkansas, 2018Wind Advisories in Missouri, 2018Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.